MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL FMS CURVED ULTRA-AGGRESSIVE BLADE PLUS 4.2MM 5PK; ARTHROSCOPE

MEDOS INTERNATIONAL SARL FMS CURVED ULTRA-AGGRESSIVE BLADE PLUS 4.2MM 5PK; ARTHROSCOPE
Model Number 283422
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by a field service engineer in australia that during a knee arthroscopy procedure on an unknown date, it was observed that there were metal shavings while using the fms curved ultra-aggressive blade plus 4.2mm 5pk device.Another like device was used to complete the procedure with a delay of 10 minutes.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as approprate.Investigation summary: a photo was returned to depuy synthes mitek for evaluation.The depuy synthes mitek team conducted a visual inspection of the returned photo.Visual analysis of the photo revealed that the inner shaft of the burr has a plastic sleeve which is part of the burr assembly, the sleeve is showing slipped and wrinkled.The distal part of the inner shaft shows marks of friction due to the sleeve failure.A manufacturing record evaluation was performed for the finished device 9l92646 number, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.Based on the investigation findings, the reported complaint can be confirmed.The plastic sleeve is part of the burr assembly and is intended to provide stability and lubrication to the burr.A possible root cause for the reported issue can be attributed to the handling of the device, higher speeds applied on the handpiece can increase the temperature of the device's shaft, lack of adequate irrigation and excessive side loading can contribute to a slipped sleeve, as per ifu: adequate irrigation to the tip of the blade or burr is required to cool the blade and prevent accumulation of excised material in the surgical site.Excessive side loading may result in blade wear and degradation, as well as clogging and/or seizing.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
FMS CURVED ULTRA-AGGRESSIVE BLADE PLUS 4.2MM 5PK
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ  CH-2400
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key17088236
Report Number1221934-2023-02348
Device Sequence Number14995555
Product Code HRX
UDI-Device Identifier10886705025909
UDI-Public10886705025909
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K131191
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number283422
Device Catalogue Number283422
Device Lot Number9L92646
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2023
Supplement Date Received by Manufacturer07/07/2023
Initial Report FDA Received Date06/08/2023
Supplement Report FDA Received Date07/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown